MAUDE Adverse Event Report: TRAY SPN WHIT25G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT

TRAY SPN WHIT25G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT
Model Number 405673
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suspect product name and strength: bupivacaine hcl (0.75%) with dextrose (8.25%), 2 ml (marcaine) medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.Fda device problem code: 2682.Fda patient problem code: 1707.
 
Event or Problem Description
It was reported that 4 trays spn whit25g3.5 l/b-d/e had ineffective anesthesia during use.The following information was provided by the initial reporter: by failure we mean while placing the spinal everything seemed perfect but the spinal did not take effect properly.Dr.Spinal set in but then wore off very quickly.In my two one patient had good analgesia and were able to complete the surgery but they could still move their surgical leg.In another one dermatome wasn't numb but the rest of the abdomen was for a c-section.I also had another patient with a low spinal level where i had so supplement with ketamine.Dr.Also had 2 failures but i don't know the details.I think there is something wrong with the hyperbaric bupivacaine included in the kit.Its like the medication is not the correct potency so the patients are getting under dosed.
 
Event or Problem Description
It was reported that 4 trays spn whit 25g3.5 l/b-d/e had ineffective anesthesia during use.The following information was provided by the initial reporter: by failure we mean while placing the spinal everything seemed perfect but the spinal did not take effect properly.Dr.Spinal set in but then wore off very quickly.In my two one patient had good analgesia and were able to complete the surgery but they could still move their surgical leg.In another one dermatome wasn't numb but the rest of the abdomen was for a c-section.I also had another patient with a low spinal level where i had so supplement with ketamine.Dr.Also had 2 failures but i don't know the details.I think there is something wrong with the hyperbaric bupivacaine included in the kit.Its like the medication is not the correct potency so the patients are getting under dosed.
 
Additional Manufacturer Narrative
H.6.Investigation: a complaint sample was not provided for evaluation.Therefore, the reported failure mode could not be confirmed through a sample evaluation.A lot number was not provided, as a result a review was unable to be performed for the lot.The investigation is not able to identify or confirm any manufacturing contribution to the reported failure mode.All related indicators for this part suggest the product contains a drug with acceptable potency.Previous corrective actions, capa#67717, have already been implemented for ineffective anesthesia.In addition, the manufacturing stability program runs a single lot each year to ensure internal processes have not affected the product.H3 other text : see h.10.
 
Additional Manufacturer Narrative
Correction: after further evaluation of the complaint, the investigation found that all indicators suggested the product contained a drug with acceptable potency.Therefore, the c tab suspect product bupivacaine hcl (0.75%) with dextrose (8.25%), 2 ml (marcaine) was erroneously reported.
 
Event or Problem Description

Brand Name
TRAY SPN WHIT25G3.5 L/B-D/E
Common Device Name
ANESTHESIA CONDUCTION KIT
MDR Report Key10487969
Report Number1625685-2020-00081
Device Sequence Number3056107
Product Code CAZ
UDI-Device Identifier00382904056735
UDI-Public00382904056735
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number405673
Device Catalogue Number405673
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer08/13/2020
10/07/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/07/2020
12/23/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;